Alert archive / New Jersey / Small Craft Advisories in 2010
Small Craft Advisory 65, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Sep 26, 2010, 9:45 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2010, 9:45 AM EDT (13:45 UTC)
- Expired
- Sep 26, 2010, 1:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
741 WHUS71 KPHI 261345 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 945 AM EDT SUN SEP 26 2010 ANZ431-454-455-261700- /O.NEW.KPHI.SC.Y.0065.100926T1345Z-100926T1700Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 945 AM EDT SUN SEP 26 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. NORTHEAST WINDS GUSTING TO AROUND 25 KT ARE PRODUCING WIND WAVES OF 4 TO 6 FEET ON THE OCEAN WATERS AND 2 TO 4 FEET ON LOWER DELAWARE BAY THIS MORNING. THESE CONDITIONS WILL DIMINISH BY EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RPW
1 follow-up statement
720 WHUS71 KPHI 261716 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 116 PM EDT SUN SEP 26 2010 ANZ431-454-455-261830- /O.EXP.KPHI.SC.Y.0065.000000T0000Z-100926T1700Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 116 PM EDT SUN SEP 26 2010 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND SEAS HAVE DROPPED BELOW ADVISORY CRITERIA. $$ RPW
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 8:13 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 26, 8:13 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 813 AM EDT SUN SEP 26 2010 .SYNOPSIS... A FRONTAL BOUNDARY WAS STALLING TO OUR SOUTH AND SOUTHEAST EARLY THIS MORNING. WEAK LOW PRESSURE DEVELOPING ALONG THE FRONT NEAR THE GULF OF MEXICO TODAY WILL BEGIN TO DEEPEN AND MOVE NORTH. THE LOW IS EXPECTED TO PASS TO OUR WEST MONDAY NIGHT, PULLING THE FRONT BACK NORTHWEST AS A WARM FRONT. A TRAILING COLD FRONT IS FORECAST TO MOVE ACROSS OUR AREA TUESDAY INTO TUESDAY NIGHT, THEN STALL JUST OFFSHORE FOR THE REST OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THINKING BELOW HOLDS AS MODEL INCONSISTENCY WITH THIS EVENT WILL PROBABLY BE A GIVEN UNTIL ITS CONCLUSION ON TUESDAY. WE USED THE HRRR MODEL TO FINE TUNE THE UPDATE THIS MORNING. PRECIPITATION WILL BE RUNNING INTO DRY AIR, BUT AS MENTIONED BELOW IT IS STILL FALLING IN AREAS, EVEN IF TRACE AMOUNTS, WITH LARGE DEW POINT SPREADS. RADAR OUT OF BLACKSBURG AND STERLING EARLY THIS MORNING WERE SHOWING AN AREA OF RAIN WITH SOME ISOLATED CONVECTION ALONG ITS FAR SOUTHERN FLANK ADVANCING TOWARD THE VIRGINIA NORTHERN NECK. THE 00Z ECMWF RECENTLY CAME IN, AND IT PAINTS ALL OF THE INGREDIENTS FOR PRECIPITATION THAT YESTERDAY'S 00Z RUN HAD Q-VECTOR CONVERGENCE ALOFT, FRONTOGENESIS AT LOWER LEVELS AS IT IS RATHER QUICK TO START TO MOVE THE STALLED SURFACE FRONT BACK NORTHWEST, A TROWAL AND I300 ISENTROPIC LIFT TAPPING THE DEVELOPING SURGE OF MOISTURE FROM THE GULF AND THAT YESTERDAY'S 12Z RUN BACKED OFF FROM. THIS DOES NOT EXACTLY FILL ONE WITH CONFIDENCE. THE ECMWF ALSO HAS BEEN LESS STEADY WITH ITS DEPICTION OF THE H5 PATTERN THAN THE NAM. STILL, A CAUTIOUS LEANING TOWARD THESE TWO GENERALLY MORE AGRESSIVE MODELS APPEARS TO BE IN ORDER GIVEN THE PRESENT ADVANCING WEATHER. THE GFS LOOKS LIKE A COMPROMISE AT H5 BETWEEN THE ECMWF AND NAM, BUT ITS MAV GUIDANCE DOESN'T SEEM TO BE PICKING UP ON THE PRECIPITATION EARLY THIS MORNING INSOFAR AS IT GIVES IAD A 5 PERCENT AND CHO A 7 PERCENT CHANCE OF RAIN PRIOR TO 18Z. THE AREA OF RAIN WILL BE ADVANCING INTO DRIER AIR AS WE START OUT ON THE SOUTHERN EDGE OF THAT AIR PUSHING DOWN FROM THE NORTH, BUT CHO WAS MANAGING TO REPORTING LIGHT RAIN AT 09Z WITH AN 18 DEG F DEW POINT DEPRESSION. TEMPERATURES TODAY WERE A COMBINATION OF H925 TEMPERATURE PROGS, CONTINUITY AND THE BELIEF THAT THERE WILL BE A FAIR AMOUNT OF CLOUDS AROUND /MAINLY HIGH CLOUDS NORTHWEST, BUT PERHAPS NOT JUST HIGH CLOUDS AS ONE MOVES FURTHER SOUTHEAST/. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... TIMING REMAINS AN ISSUE WITH THE MODELS, WITH VARYING MODELS SHOWING VARYING TIMES WHEN PRECIPITATION MAY WAX AND WANE. HOWEVER, DYNAMICS, KINEMATICS AND SURGING MOISTURE COME INTO PLAY INCREASINGLY THROUGH MONDAY, AND IT APPEARS THAT MODEST INSTABILITY ALOFT WILL DROP DOWN FAR ENOUGH TO BE TAPPED BY MONDAY NIGHT. IT MAY BE SURFACE BASED ON TUESDAY, BUT GIVEN THE UNCERTAINTY IN TIMING OF THE COLD FRONT, WE DON'T KNOW IF SAID FRONT WILL CROSS THE AREA AT THE OPTIMAL TIME FOR GREATER INSTABILITY AND STRONG CONVECTION. WE ALSO SEE SOME FAIRLY UNIDIRECTIONAL FLOW ABOVE THE SURFACE BEGIN TO DEVELOP MONDAY NIGHT INTO TUESDAY. POPS INCREASE THROUGH THE SHORT TERM INTO MONDAY, AND WE MAY WELL BE CARRYING CONSERVATIVE QPF VALUES IN THE LATE MONDAY INTO TUESDAY TIME FRAME. IT DOES STILL LOOK LIKE A SIGNIFICANT RAIN EVENT IS ON TAP, ALTHOUGH IT ALSO STILL SEEEMS THAT FFG AND FFH VALUES ARE OUT OF REACH. BECAUSE THIS SYSTEM HAS INGREDIENTS THAT MIGHT MAKE IT A VERY WET ONE, WE WILL BE PAYING CLOSE ATTENTION IN THE EVENT THAT FLOODING DOES BECOME AN ISSUE. REGARDING SHORT TERM TEMPERATURES, WE HAVE MOVED FROM CONTINUITY TOWARD A CONTINUITY/GUIDANCE COMPROMISE WHERE THE TWO DIFFERED THROUGH THE PERIOD. THIS GENERALLY INVOLVED RAISING THE MINIMUM TEMPERATURES. WE DON'T EXPECT MUCH OF A DIURNAL CHANGE IN TEMPERATURES FROM MONDAY TO MONDAY NIGHT ON THE FAIRLY STRONG SOUTHERLY FLOW ABOVE THE SURFACE. WINDS LOOK TO INCREASE THROUGH MONDAY NIGHT, ALTHOUGH NOT TO MENACING LEVELS GIVEN STABILITY NEAR THE SURFACE. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE AXIS OF A LONG WAVE TROUGH IS EXPECTED TO EXTEND FROM THE EASTERN GREAT LAKES TO THE CENTRAL GULF COAST ON TUESDAY NIGHT. THE TROUGH IS FORECAST TO CONTINUE INFLUENCING THE EASTERN STATES DURING THE PERIOD FROM WEDNESDAY THROUGH SATURDAY. A SURFACE FRONT IS EXPECTED TO REMAIN NEAR THE COAST FROM TUESDAY NIGHT THROUGH THURSDAY. WE ARE ANTICIPATING A DECREASING CHANCE FOR RAIN DURING THAT PERIOD. A COLD FRONT FROM THE NORTHWEST SHOULD ARRIVE ON THURSDAY NIGHT AND IT IS ANTICIPATED TO DRIFT OFF THE COAST ON FRIDAY AND SATURDAY. IT APPEARS AS THOUGH THE FRONT WILL BE FAR ENOUGH TO OUR EAST TO KEEP THE FORECAST DRY FOR FRIDAY AND SATURDAY. AFTERNOON TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL ON WEDNESDAY, THURSDAY AND FRIDAY, AND SLIGHTLY BELOW NORMAL ON SATURDAY. OVERNIGHT LOW TEMPERATURES SHOULD BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE FORECAST STARTS OUT GOOD AND THEN GETS PROGRESSIVELY WORSE FOR THE NEXT FEW DAYS. VFR CONDS WERE OCCURRING AND WILL CONTINUE THROUGH THE DAY AS HIGH PRESSURE OVER SOUTHEASTERN CANADA IS THE DOMINANT FEATURE. THIS HIGH SHIFTS EASTWARD DURING THE DAY. AS IT DOES, LOW PRESSURE WILL DEVELOP IN THE SOUTHEASTERN CONUS. THIS LOW WILL STRAIGHTEN AS IT MOVES NORTHWARD TO SOUTHERN CANADA BY TUESDAY. RAIN WILL DEVELOP AHEAD OF THE LOW FROM S TO N ACRS THE AREA. EXTREME SOUTHERN AREAS MAY SEE RAIN TODAY, BUT IS SHOULD BE GENLY LIGHT WITH SOME MVFR VSBYS PSBL. THE RAIN GETS STEADIER TONIGHT AND HEAVIER AND STEADIER BY MONDAY MORNING. EXPECT WIDESPREAD MVFR AND IFR CONDS IN PDS OF HVY RAIN AND PSBLY EVEN SOME THUNDER. WINDS ARE EXPECTED TO GENLY BE NELY TO ELY AND GENLY 10 KTS OR LESS. OUTLOOK... THE BEST CHC FOR STEADY AND HEAVY RAIN WILL BE MONDAY NIGHT INTO TUESDAY AS THE LOW MAKES ITS CLOSEST APPROACH TO THE REGION. THE COLD FRONT ASSOCD WITH THE PASSING LOW WILL CROSS THE REGION ON WEDNESDAY. BEHIND THE FRONT, THERE SHOULD BE SLOWLY IMPROVING CONDS. VFR SHOULD THEN PREVAIL FROM LATER WEDNESDAY THROUGH THE END OF THE WEEK. OVERALL, NOT THE BEST TIME TO BE FLYING DURING THE FIRST PORTION OF THE WEEK. && .MARINE... HIGH PRESSURE OVER SOUTHEASTERN CANADA WILL MOVE EASTWARD DURING THE DAY. THEN, LOW PRESSURE, DEVELOPING OVER THE SOUTHEASTERN CONUS WILL TREK NORTHWARD AN REACH SRN CANADA BY TUESDAY. A NE TO E WIND IS EXPECTED TO PREVAIL AND THE GRADIENT SHUD STRENGTHEN AS THE LOW APPROACHES. PDS OF RAIN, SOME OF IT HEAVY AT TIMES ARE EXPECTED BEGINNING TONIGHT, BUT MOST LIKELY MONDAY NIGHT INTO TUESDAY. A CDFNT WILL CROSS TE AREA ON WEDNESDAY AND CONDS SHOULD IMPROVE. WITH THE PERSISTENT ELY FLOW, AND A TIGHTENING GRADIENT, SCA WILL BECOME LIKELY BY MONDAY AFTN OR NIGHT AND SHOULD CONTINUE INTO MIDWEEK. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DELISI NEAR TERM...DELISI/GIGI SHORT TERM...DELISI LONG TERM...IOVINO AVIATION...NIERENBERG MARINE...NIERENBERG
Hazardous weather outlook, Sep 26, 4:59 AM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 459 AM EDT SUN SEP 26 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-270900- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 459 AM EDT SUN SEP 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-270900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 459 AM EDT SUN SEP 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:55 PM EDT | Small Craft Advisory | PHI | 3 days |
Nearby
Small Craft Advisories in New Jersey, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.